Texas, 2005Hail in Texas, June 11, 2005
June 11, 2005 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 11, 1:51 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 11, 1:51 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT SAT JUN 11 2005
.SHORT TERM...
A DRYLINE EXTENDED FROM NEAR ARTESIA TO WINK...THEN SOUTH THROUGH
THE BIG BEND AT 11/19Z...AND WAS MIXING SLOWLY EAST. AN OUTFLOW
BOUNDARY MOVED SOUTH INTO THE SOUTHEAST NEW MEXICO PLAINS...WHICH
KEPT THE DRYLINE FROM MIXING EAST IN THESE AREAS...WHILE ANOTHER
OUTFLOW BOUNDARY WAS NOTICEABLE ON VISIBLE SATELLITE IMAGERY MOVING
INTO THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
A SHORTWAVE TROUGH WAS MOVING EAST/SOUTHEAST THROUGH SOUTHERN
ARIZONA/NORTHERN MEXICO THIS AFTERNOON. AS THIS WAVE APPROACHES
THE CWA THIS EVENING...EXPECT LOW LEVEL WINDS TO BACK AND INCREASE
CONVERGENCE ALONG THE DRYLINE. SINCE WE STILL HAVE A SLIGHT TO
MODERATLEY UNSTABLE AIRMASS ALONG AND EAST OF THE DRYLINE...AND
STEEP MID LEVEL LAPSE RATES ALONG SAME...EXPECT TO SEE AT LEAST
ISOLATED THUNDERSTORMS DEVELOP ALONG THE DRYLINE BY LATE AFTERNOON.
THUNDERSTORMS MAY BECOME MORE WIDESPREAD ALONG THE DRYLINE AND/OR
AFOREMENTIONED OUTFLOW BOUNDARIES THIS EVENING. SLIGHTLY WARMER MID
LEVEL TEMPERATURES MAY KEEP POPS ISOLATED...BUT WENT A LITTLE HIGHER
DUE TO DRY AIR IN WATER VAPOR IMAGERY POSSIBLY MASKING WEAKER
SHORTWAVE TROUGHS OVER MEXICO AND HEADED FOR THE AREA AHEAD OF
STRONGER SHORTWAVE TROUGH. BULK SHEAR VECTORS NOT QUITE AS STRONG
AS THE LAST COUPLE OF DAYS...0 TO 6 KM OF 25 TO 35 KT...BUT THINK
INSTABILITY WILL MAKE UP FOR THIS AND WE COULD SEE SEVERE
THUNDERSTORMS DEVELOP NONTHELESS. THIS WILL ESPECIALLY BE TRUE IN
THE VICINITY OF THE WEST/EAST BOUNDARIES OVER THE NORTHERN
CWA...WHERE ADDITIONAL LOW LEVEL TURNING MAY AID THUNDERSTORM
ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT.
IF THUNDERSTORMS DO DEVELOP OVER PORTIONS OF EAST CENTRAL/SOUTHEAST
NEW MEXICO...WE COULD SEE AN MCS DEVELOP THIS EVENING/TONIGHT AND
MOVE THROUGH PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN
PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH MOST OF ANY THUNDERSTORMS THAT
DEVELOP THROUGH THIS EVENING...SO FLASH FLOODING COULD RESULT. HAVE
MENTIONED THESE THREATS IN THE HWO...AND THE SEVERE THREATS IN THE
ZONES.
.LONG TERM...
THE UPPER LEVEL SHORTWAVE TROUGH WILL TRANSLATE ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO SUNDAY MORNING. LIFT AHEAD OF THIS FEATURE
WILL BE MOST ENHANCED ACROSS THE PERMIAN BASIN...AND A LINGERING
AREA OF CONVECTION MAY BE ONGOING DURING THE MORNING HOURS FROM THE
PERMIAN BASIN TO THE WESTERN LOW ROLLING PLAINS. HAVE INCREASED
GRIDDED POPS TO 20-30 PCT IN THESE LOCATIONS THROUGH 18Z SUNDAY. BY
SUNDAY AFTERNOON...THE DRYLINE SHOULD MIX TO THE FAR EASTERN PART OF
THE FORECAST AREA AS 850-700 MB WINDS VEER TO THE WEST SOUTHWEST.
THERE MAY BE ENOUGH CONVERGENCE ALONG THE DRYLINE FOR AN ISOLATED
THUNDERSTORM...MAINLY EAST OF A SNYDER...BIG LAKE...IRAAN...
SANDERSON LINE.
CONVECTION CHANCES WILL DECREASE THROUGHOUT MUCH OF NEXT WEEK AS AN
UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS WEST TEXAS AND
SOUTHERN NEW MEXICO. A WEAK FRONTAL BOUNDARY MAY WORK ITS WAY SOUTH
TO THE VICINITY OF THE WEST TEXAS SOUTH PLAINS ON TUESDAY. FOR NOW
THE NAM AND GFS MODELS ARE IN DECENT AGREEMENT THAT THE BOUNDARY
SHOULD REMAIN NORTH OF OUR FORECAST AREA. WIDELY SCATTERED
CONVECTION MAY FIRE NORTH OF THE AREA ALONG THE BOUNDARY. SHEAR
VECTORS WOULD SUPPORT SOME OF THIS CONVECTION WORKING SOUTHEAST
TOWARD THE WESTERN LOW ROLLING PLAINS DURING THE AFTERNOON.
ELSEWHERE...UPSLOPE SOUTHEAST FLOW WILL OCCUR OVER MOST AREAS AHEAD
OF THE FRONTAL BOUNDARY. THE OVERALL LACK OF CONVERGENCE SHOULD KEEP
ISOLATED CONVECTION IF ANY LIMITED TO THE TYPICAL MOUNTAIN AREAS.
THE UPPER RIDGE WILL REMAIN CENTERED OVER NORTHERN CHIHUAHUA THROUGH
THE WEEKEND. SHORTWAVES WILL ROTATE AROUND THE RIDGE THROUGH THE
PERIOD...WITH MOUNTAIN CONVECTION LIKELY FIRING OVER THE HIGHER
TERRAIN OF NORTHERN NEW MEXICO WEDNESDAY AND THURSDAY. OVERALL FLOW
PATTERN SHOULD KEEP THIS CONVECTION NORTH OF THE FORECAST AREA
WEDNESDAY AND THURSDAY NIGHTS. BY FRIDAY...A SHORTWAVE MAY ROTATE
FARTHER SOUTH INTO SOUTH CENTRAL NEW MEXICO...SO WILL LEAVE ISOLATED
TSRA IN PLACE ACROSS THE WESTERN AND NORTHWESTERN PARTS OF THE FA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 97 68 96 / 30 30 10 0
CARLSBAD NM 65 96 61 98 / 10 0 0 0
DRYDEN TX 72 96 70 97 / 30 10 10 10
FORT STOCKTON TX 70 97 67 98 / 30 10 0 0
GUADALUPE PASS TX 64 86 63 93 / 0 0 0 0
HOBBS NM 65 96 62 97 / 20 0 0 0
MARFA TX 53 89 53 93 / 10 0 0 0
MIDLAND INTL AIRPORT TX 70 96 68 97 / 20 20 0 0
ODESSA TX 70 98 67 97 / 20 20 0 0
WINK TX 70 103 69 104 / 20 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
67/21
Hazardous weather outlook, Jun 11, 1:07 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT SAT JUN 11 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121843-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
207 PM CDT SAT JUN 11 2005 (107 PM MDT SAT JUN 11 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
THE DRYLINE LATE THIS AFTERNOON INTO THIS EVENING...GENERALLY
ALONG AND EAST OF A MALJAMAR TO WINK TO ALPINE TO LAJITAS LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...
ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.
LATER TONIGHT...A CLUSTER OF THUNDERSTORMS MAY MOVE EAST/SOUTHEAST
ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL COULD RESULT IN
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW THUNDERSTORMS MAY AFFECT THE NORTHERN PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS EARLY SUNDAY. IN ADDITION...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON FROM THE WESTERN
LOW ROLLING PLAINS...SOUTH THROUGH THE EASTERN PERMIAN BASIN AND
LOWER TRANS PECOS SUNDAY AFTERNOON.
ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK.
THESE STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON
AND FOR PART OF THE NIGHT. EMERGENCY MANAGERS...SPOTTER
GROUPS...LAW ENFORCEMENT AGENCIES...AND OTHER INTERESTED PARTIES
SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 4:26 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CDT SAT JUN 11 2005
TXZ075-112300-
PECOS TX-
526 PM CDT SAT JUN 11 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER BELDING AT 526 PM CDT...MOVING
NORTHEAST AT 15 MPH. SMALL HAIL AND LOCALIZED WIND GUSTS TO 55 MPH
WILL BE POSSIBLE. ADDITIONAL STRONG STORMS ARE DEVELOPING OVER
SOUTHERN PECOS COUNTY...ABOUT 15 MILES SOUTH OF BELDING.
TAKE SHELTER SHOULD ONE OF THESE STORMS APPROACH YOUR AREA. MONITOR
FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE WEATHER COULD
DEVELOP QUICKLY.
Special weather statement, Jun 11, 5:02 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT SAT JUN 11 2005
TXZ075-120000-
PECOS TX-
602 PM CDT SAT JUN 11 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF BELDING AT 602 PM
CDT...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT AREAS NEAR U.S.
HIGHWAY 385 SOUTH OF FORT STOCKTON BY 630 PM CDT.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Hail, Pecos
- When
- June 11, 5:32 PM CST
- Where
- Pecos County, 21 mi S of Ft Stockton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.583, -102.867
Employees at an oil field south of Fort Stockton reported nickel size hail along U.S. Highway 385 in southern Pecos County. This occurred as isolated strong to severe thunderstorms affected the Trans Pecos and Big Bend areas of west Texas during the late afternoon and evening of the 11th.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2005$3.6 million · F1 · 10 events
- Tornadoes and Hail in Texas, June 11, 2005$339,000 · F0 · 47 events
- Flooding in Kansas, June 11 to 14, 2005$600,000 · 2 events
- Tropical Storm in Mississippi, June 11 to 12, 2005$445,000 · 7 events
- Strong Wind in Alabama, June 11 to 12, 2005$104,000 · 21 events
- Storm Surge in Florida, June 11, 2005$120,000 · 5 events
- Flood in Kansas, June 11, 2005$80,000 · 1 event
- Rip Current in Georgia, June 11, 20054 injured · 1 event
- Tornado and Flash Flood in Minnesota, June 11, 2005F1 · 2 events
- Tornado in Minnesota, June 11, 2005F1 · 1 event
- Damaging Winds in Wisconsin, June 11, 200554 kt wind · 23 events
- Tornadoes and Flash Flooding in North Dakota, June 11 to 12, 2005F0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456902.